Alert archive / Florida / Areal Flood Warnings in 2017
Areal Flood Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Jun 30, 2017, 6:06 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 6:06 AM CDT (11:06 UTC)
- Expired
- Jun 30, 2017, 5:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
427
WGUS44 KMOB 301106
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
606 AM CDT FRI JUN 30 2017
FLC091-113-301645-
/O.NEW.KMOB.FA.W.0009.170630T1106Z-170630T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
606 AM CDT FRI JUN 30 2017
The National Weather Service in Mobile has issued a
* Flood Warning for...
Northwestern Okaloosa County in northwestern Florida...
East central Santa Rosa County in northwestern Florida...
* Until 1145 AM CDT
* At 605 AM CDT, Doppler radar indicated that 6 to 10 inches of rain
has fallen in the past 12 hours in an area from southwest of
Milton to just northwest of Baker. Much of this rain has occurred
since midnight. Flooding has been reported in and around the
Milton area. While the heavy rain has moved east of the area and
ended the threat for additional flash flooding, creeks and streams
will remain elevated through the morning due to the abundant heavy
rainfall. Therefore, areas of flooding will persist through much
of the morning across northwest Okaloosa and east central Santa
Rosa Counties.
* Some locations that will experience flooding include...
Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville, Floridatown and
Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3084 8663 3059 8685 3049 8704 3050 8714
3059 8718 3090 8680 3090 8662
$$1 follow-up statement
057
WGUS44 KMOB 301616
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1116 AM CDT FRI JUN 30 2017
FLC091-113-302245-
/O.EXT.KMOB.FA.W.0009.000000T0000Z-170630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
1116 AM CDT FRI JUN 30 2017
The National Weather Service in Mobile has extended the
* Flood Warning for...
Northwestern Okaloosa County in northwestern Florida...
East central Santa Rosa County in northwestern Florida...
* Until 545 PM CDT Friday
* As of 1108 AM CDT, law enforcement has reported flooding near
Milton in Santa Rosa County and along the Blackwater River near
Baker in Okaloosa County. Additional rainfall from scattered
showers and thunderstorms this afternoon will only exacerbate
ongoing flooding.
* Some locations that may experience flooding include...
Pensacola, Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville,
Floridatown and Point Baker.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3084 8663 3059 8685 3049 8704 3050 8714
3059 8718 3090 8680 3090 8662
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 4:41 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 30, 4:41 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 441 AM CDT Fri Jun 30 2017 .NEAR TERM /Now Through Friday night/...A shortwave currently moving across central Alabama in combination with precipitable waters of 2.1-2.3" has resulted in another active convective night across the north central Gulf coast. The heaviest rain has occurred along coastal areas, particularly NW FL where surface based CAPES of 1000- 2000 J/kg has helped to sustain deep convection, which in some cases has been training. Expect the convection to gradually shift east through the rest of the pre dawn hours as the shortwave continues to move northeast. While this feature will move well east of us today and into GA/SC, all guidance shows a trailing vorticity lobe to the southwest that will be draped across our area. In addition, precipitable waters are forecast to remain near or above 2 inches. Therefore, expect another round of scattered to numerous showers and thunderstorms, particularly across inland areas from midday through the afternoon. We do expect the convection to become more diurnal in nature with the lack of strong upper level forcing. Therefore, convection should diminish across the area during the early evening hours, leaving the rest of the night fairly quiet. Cannot rule out an isolated shower or storm developing near the coast or just offshore during the predawn hours, but again most areas should be rain free overnight. Little change in temps with highs in the upper 80s and lows in the low to mid 70s. Dewpoints remain in the 70s, so it will still be very humid. 34/JFB .SHORT TERM /Saturday Through Sunday night/...Persistent surface high pressure system remains off the east coast locally promoting southernly winds and keeping dew points in the mid 70s. Models indicate the moist airmass of 1.75 to 2" over the central Gulf Coast goes no where soon. Mid-level trough over the Mississippi River Valley pivots through the eastern Ohio River Valley during the day Saturday. The corresponding additional forcing along with CAPE values in the 2000 J/kg range should work to produce more scattered heavy thunderstorms in the afternoon hours on Saturday. With the passage of the trough, a quasi stationary front sets up over the southeast states Saturday night into Sunday. Moisture remains in place and afternoon showers and thudnerstorms are still expected. 17/DJ .LONG TERM /Monday Through Thursday/... Monday and Tuesday look similar synoptically as a mostly zonal mid level pattern remains in place over the southeast states. Low to Mid level moisture stays over the area. The GFS is showing some inklings of a slight vorticity enhancement moving through the zonal flow but regardless with or without that outside forcing afternoon thunderstorms will be possible on both days. Wash and repeat for Wednesday and Thursday as far as the afternoon thunderstorms. Though, models show some disagreement on the progression of a shortwave trough that exits Kansas on Wednesday. Both the GFS and the Euro have the shortwave merging and enhancing an existing trough over the Great lakes Wednesday through Thursday. However, the Euro has system exiting Ohio River Valley by Thursday while the GFS keeps the trough lingering. If it lingers this could locally produce additional rainfall through the latter half of the week. High temperatures are anticipated all week with max temps expected to be in the upper 80s with lows in the mid 70s. 17/DJ && .MARINE...An upper level disturbance moving across central AL early this morning has resulted in a slight enhancement of onshore flow with seas running 2-3 ft across the Gulf waters. Winds and seas should diminish a little through the day as the disturbance moves east of the area. A generally light onshore flow with seas 1-2 ft are expected through early next week as surface high pressure over the western Atlantic extends west into the central Gulf of Mexico. Best chances of daily isolated to scattered thunderstorms will be in the inland bays/sounds with land based thunderstorm development. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... Mobile 87 74 88 76 / 50 10 30 20 Pensacola 87 76 87 77 / 40 10 20 30 Destin 86 78 87 79 / 40 20 20 30 Evergreen 88 73 88 73 / 60 20 50 30 Waynesboro 88 72 88 73 / 60 10 50 30 Camden 87 73 88 74 / 60 20 50 30 Crestview 89 73 89 75 / 50 20 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 30, 4:31 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 431 AM CDT Fri Jun 30 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 431 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected again today. The stronger storms will produce frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A daily chance of mainly afternoon scattered showers and thunderstorms will remain in the forecast through next week. The stronger storms will produce frequent lightning and torrential downpours. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-011200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 431 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 30, 12:32 AM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 AM CDT FRI JUN 30 2017
FLZ203>205-300630-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1232 AM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND EASTERN SANTA ROSA COUNTIES UNTIL 130 AM
CDT...
At 1230 AM CDT, one strong thunderstorm was located over Milton and
another strong thunderstorm was located over northwest Okaloosa
county. These two storms and moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pensacola, Milton, Bagdad, Baker, Pea Ridge, Roeville and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8717 3100 8685 3099 8659 3083 8658
3041 8709
TIME...MOT...LOC 0530Z 211DEG 14KT 3064 8703Local storm report, Jun 30, 4:55 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD 4 NE PACE 30.63N 87.11W
06/30/2017 SANTA ROSA FL 911 CALL CENTER
FLOODING OVER JOHNSON ROAD IN EAST MILTON
0340 AM FLASH FLOOD 4 ENE MILTON 30.63N 86.97W
06/30/2017 SANTA ROSA FL 911 CALL CENTER
FLOODING OVER HIGHWAY 90 AT HIGHWAY 87
0340 AM FLASH FLOOD 1 WNW MILTON 30.62N 87.04W
06/30/2017 SANTA ROSA FL 911 CALL CENTER
FLOODING OVER HIGHWAY 90 AND MARY ST.
&&
DJOHNSONLocal storm report, Jun 30, 5:13 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 WNW BAGDAD 30.61N 87.06W
06/30/2017 SANTA ROSA FL BROADCAST MEDIA
ROAD CLOSED AT HIGHWAY 90 AND GLOVER LN DUE TO WATER OVER
ROADWAYS.
&&
DJOHNSONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:11 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 6 hr |
| Jun 30, 12:32 AM CDT | Special Weather Statement | MOB | Santa Rosa | 58 min |
| Jun 30, 1:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jun 30, 3:47 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 2 hr |
| Jun 30, 5:28 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 35 hr |
| Jun 30, 9:02 AM CDT | River Flood Warning | MOB | Okaloosa | 58 hr |
Nearby
Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.